MAUDE Adverse Event Report: SYNTHES GMBH 10/125 DEG TI CANN TFNA 170 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 10/125 DEG TI CANN TFNA 170 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.012S
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Bone Notching (4890)
Date of Event 10/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an orif for trochanteric femoral fracture with the blade.When inserting the blade guide pin, the surgeon checked its position from the front and side.The surgeon inserted the guide pin from the side until it crossed the fracture line.After returning the fluoroscopy to the front, the surgeon inserted the guide pin again just before the subchondral bone.After measuring the blade length, the surgeon performed lateral cortical drilling and blade insertion.After lowering the locking mechanism, the surgeon added compression.The surgeon checked the fluoroscopy from the side to determine the amount of compression and found that the blade had deviated significantly further than the first guide pin placement, causing perforation of the femoral head.The surgeon had to loosen the locking mechanism several times and then remove the blade by repeatedly backsliding.After removing the nail, the surgeon confirmed that the locking mechanism was rattling up and down, and that even after loosening it, it would immediately fall back down.The wing of the set screw was also broken and still inside the patient but was able to be removed using a kocher while checking the fluoroscopy.The nail was replaced with a 9mm nail, and the wound was successfully cleaned and closed.The surgery was completed successfully within a thirty (30) minute delay with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: g1.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the locking prong was broken from the attaching tabs.Due to breakage the locking drive does not lock on its position with the screw prong.The tip of the locking drive was also found broken.Complete broken fragments were not returned for analysis.A functional evaluation was performed with the locking prong and the nail; assembly is possible, however, due to lock drive unattached, functionality does not work as intended.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the 10/125 deg ti cann tfna 170 - sterile would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part# 04.037.012s.Lot # 40714p9.Manufacturing site: depuy synthes products, inc.Supplier: (b)(4).Release to warehouse date: 25 oct 2024.Expiration date: 01 oct 2034.A manufacturing record evaluation was performed for the finished article lot, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10/125 DEG TI CANN TFNA 170 - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23368633
Report Number8030965-2025-10634
Device Sequence Number8870393
Product Code HSB
UDI-Device Identifier10886982095701
UDI-Public(01)10886982095701(17)341001(10)40714P9
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.012S
Device Lot Number40714P9
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/20/2025
12/29/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/25/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale